CSN Login
Members Online: 6

New to Site and Have Questions

brengal
Posts: 1
Joined: Mar 2002

Hi, my name is Brenda.
I am 50 years young and in Jan 2001 I was diagnosed with Stage IIIc ovca. Since that time I have had the surgery and six rounds of chemo (Taxol and Carboplatin). Quite honestly, I have felt terrific up to this point. Had very few negative side affects to the chemo other than the obvious hair loss but during treatment really felt pretty good and did not experience much discomfort. However, now a year+ later I am experiencing some serious swelling in hands and feet; feet ALWAYS feel like lead and am feeling extremely fatigued. My most recent CA125 was done three weeks ago and came back at "7". I am thrilled to be in the single digits but am depressed about feeling so lousy and exhausted all the time. Until just recently I walked three miles each day in an effort to keep up my stamina but that has become all but impossible now. Some days I can barely muster the energy to drag myself out of bed to go to work. Does anyone have any recommendations as to how to overcome these problems? While I have discussed these matters with my oncologist and regular physician, I have yet to find any pratical way to surmount the problems. Is diet the solution, exercise, a combination of both? My weight gain has become a huge psychological problem for me and I am so uncomfortable in this new body which has become me. I am most grateful to be alive and able to carry on in an almost normal fashion but I no longer recognize myself as the person I was. The bloating and swelling has become not only physical but psychological for me now. Any thoughts and recommendations would be most appreciated.

diegom8
Posts: 3
Joined: Mar 2002

Try out www.drday.com - there is a video called "You Can't Improve on God". See if your local library has it and you can check it out for free first. In it she describes diet and other things which may help. My wife has the exact same stage of ovarian cancer and is right now as I write this getting her chemo drugs. She is half way through a 6 week program, then radiation for 6 more weeks. The diet and method described in Dr. Day's video has made her going through chemo a lot easier and we plan on staying on it for the rest of "our" lives - our entire family is following it. The video itself cost $20 - not much to spend for something that could solve your problem. Take care and good luck. Anytime you want to talk further, you can email us at diegom8@yahoo.com

jochan
Posts: 19
Joined: May 2001

Hi, my name is Joanna and I was diagnosed with Stage IIIB last May. I completed my chemo in Oct. I had a lot of side-effects, unlike you. I don't know why your hands and feet are swelling, I have not heard or read anything about that, and I do read widely. Just before my diagnosis, I was trying to lose weight. Like you, it is both a physical and psychological problem for me. I knew that after a hysterectomy it is easy to gain weight. Age also play a part. I am 43. Could you tell me what you are eating? I am eating heathily these days, and I find that I have a lot more energy than before my operation. I would love to share with you my survival plan, if you want me to. You can write to me at tanakkn@singnet.com.sg Take care. Joanna

lynnk
Posts: 8
Joined: Apr 2002

Brenda:
My name is Lynn and I am also new to this site. Although I cannot really assist you in you quest for answers I must tell you that
it is gratifying to know that someone who has
gone through the same treatment regimen that
I have and is doing well is a huge plus to me. I have 2 of my original 6 treatments left and have stayed on schedule up until now
Problems with my white blood count may delay
my fifth treatment which has me a little bummed out. I wish you luck with your problems and if I hear of anything I'll let you know.

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network